Jump to content

RIfainthearted

Members
  • Posts

    34
  • Joined

  • Last visited

About RIfainthearted

  • Birthday 01/08/1957

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female

Recent Profile Visitors

1,728 profile views

RIfainthearted's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. I saw a neurologist at Lahey Clinic. He noted there were four areas of concern: poor balance, abnormal gait, memory and syncope. The only abnormal blood test was kidney function. MRI was normal. He said that I may not have POTS. There's no question that my BP plummets when I stand and my HR goes up. What does a TTT show besides the postural orthostasis? He ruled out Parkinson's, stroke and brain tumor. Can anyone suggest alternative diagnoses? Thanks-
  2. I have POTS but need info on pediatric POTS. My neighbor, Matt, started fainting last Wed. Since then he has fainted (or fallen) when walking up stairs, in shower, while brushing his teeth, and several times while walking. He describes his legs as feeling "wobbly" and feeling dizzy before falling. His allergies were really acting up last weekend and up until last Tuesday. He's been to the ER three times (CT scan, blood workup, chest X-Ray, EKGs, ears, all normal). The hospital suggested that he be seen by a pediatric cardiologist tomorrow to have an ECHO and possibly, a halter monitor. Yesterday, when they checked his BP (prone, sitting and standing), he wasn't orthostatic but was tachycardic upon standing. In the original ER visit, he was orthostatic. I was in the ER with his yesterday and asked about POTS and the doc said that they don't use the term POTS with children. She said they just use vasovagal syncope. So- for any parents with affected kids, I have some questions: Did the POTS symptoms start out of the blue or was there a trauma or illness that brought them on? How did your child continue to go to school if there was the danger of fainting? After cardiac problems are ruled out, what testing was done? (tilt table test?) What type of doc diagnosed and/or treated your child? Neurologist? What meds (if any) were prescribed? What is the prognosis for POTS in children? Hopefully, this will turn out to be a virus or something that's easily treatable. Since the docs seem to leaning in the vasovagal direction, I figured there was no better source of info on the subject than you parents. Thanks in advance- Susan
  3. I'm having a nuclear stress test next week in Boston. I had a chemical one two years ago and I almost fainted lying down. This time they're planning to put me on a treadmill. Should I have someone drive me to Boston? I live in RI and usually drive 45 minutes to the "T", and then take that in to Boston. The one problem that I have is climbing the sets of stairs at the "T" stop in Boston. I'm having the test to check me since I have trouble with inclines (dizziness) and to clear me for knee surgery. I can't take Nadolol the day before and the day of the test. Last time I stopped my betablocker cold turkey, I was in the emergency room two days later. Any advice? Suz
  4. I've been taking everybody's suggestions and trying to stay on top of things. I've been drinking lots of fluids and eating bananas for potassium. Lots of salt. So far I feel great. I'm up in Maine so the cooler temps help. I went to a party yesterday and after I got home, I realized that I had stood for 3 hours talking to people. A miracle. Usually, I'm planning my strategy to grab a chair. Do you think 5 cups of rum punch had anything to do with it?
  5. Thanks so much to everyone for the great advice. I'll see if I can locate a mister, battery fan and the ice "blankets". I was told there were approximately 3500 graduating from Hopkins (undergrad and grad). Since my hotel is directly across the street from the stadium, if I find out my son is late in the program, perhaps I can scoot back to the hotel for a while. Wish me luck! Yippee- no more tuition!
  6. My son's college graduation is on Thursday in Baltimore. The ceremony is outside and it is supposed to be in the 90's Wed. and Thursday. Any suggestions on how to survive 4 hours sitting in the sun? I'll take extra salt tabs., my usual meds, wear a hat, drink lots of water. Is there anything else?
  7. Thanks to all for your replies. I had no idea that missing one dose could wreak such havoc! Hopefully- won't do that again.
  8. I ran out of Florinef and was only able to take one of the two prescribed tabs this a.m. Since then, despite drinking lots of Powerade and water, I've felt terrible. Dizzy, hissing sound in my ears, weak and generally, feeling out of it. Could the missed dose of Florinef have that kind of sudden impact? I am feeling a bit desperate because I have to be well this week- too much to do.
  9. Griffin- I feel like I'm stalking you- I just replied to your beta blocker post My HR without meds was 100-150 resting and quickly rose to 170's with standing. Since I've been on the Nadolol- haven't any episodes of tachy. One Cardio took me off Atenolol and then left town with no one covering. Two days after stopping cold turkey, my husband had to drive me back from Maine to go to the local clinic. No fun-
  10. I take midodrine to raise my BP and nadolol to lower the HR. I also recently started taking Florinef. The three seem to work well for me. Good luck!
  11. I've been treated for a herniated disc and SI joint pain. The slipped disc caused great pain in the lower back and it radiated down the buttocks and back of my thigh. I couldn't sit or lift my leg. After 2 months of bed rest (when I was 17), they removed it. I was treated for SI pain a few years ago. Months of PT, which entailed electric stim, massage, exercises to build up my core and water therapy. I had gotten so used to the pain that it wasn't until the field of pain started shrinking that I realized how abnormal it was. When I saw the ortho for the SI pain, I assumed it was another disc. He had me bend over, lift my legs, bend side to side and none of that caused pain. He then pressed the SI spot and bam- the pain arrived. I was fitted with a brace after the disc surgery and whenever my back acted up, I'd wear it for a while. When things get really bad- exercising in water is the only thing I can tolerate. The one medication that worked for me with the SI pain is Diclofenac. I think it's a prescription anti inflammatory. Hope some of this helps- Suz
  12. Bella- You've had so much loss lately. You and your therapist will be in my prayers.
  13. I've just started taking a higher dose of salt pills. Yesterday, I took two 1 gram pills at different times. No problems. At night, I took one right after dinner and minutes later, I was vomiting. Do you take them on an empty stomach? My doc just doubled my Florinef to two pills/day. Since then, I've had a couple of days where I am so exhausted I can't really function. Is this typical? Does anyone have any advice?
  14. Lieze- how awful for you. If the Paxil was prescribed, why aren't you taking it? Did your doc want you to take both Xanax and Paxil? I've never experienced your symptoms with POTS. It sounds like a panic attack and maybe should be addressed by a psychiatrist or someone who deals with anxiety disorders. You deal with so much having 4 children you need to take care of yourself. Your neurotransmitters or something else in your brain may not be functioning properly, thus the excessive anxiety. Seek help because you shouldn't have to suffer. Take care of yourself.
  15. I too have the red dots on my arms and legs sporadically. Never thought they could be connected to POTS. Does checking your level of vitamin C require a specific blood test? According to my research, the red dots are petechia. "A petechia (pronounced /pɨˈtiːkiə/, plural petechiae /pɨˈtiːkɪ.iː/) is a small (1-2mm) red or purple spot on the body, caused by a minor hemorrhage (broken capillary blood vessels)[1] Although they're probably nothing (my husband, a dentist, says that he sees them all the time in people's mouths), we still should have them checked. Occasionally, they are a symptom of something serious.
×
×
  • Create New...